Catalog Home Page

Disorders of neuromuscular transmission caused by drugs

Koch-Weser, J., Argov, Z. and Mastaglia, F.L. (1979) Disorders of neuromuscular transmission caused by drugs. New England Journal of Medicine, 301 (8). pp. 409-413.

Link to Published Version: http://dx.doi.org/10.1056/NEJM197908233010805
*Subscription may be required

Abstract

MORE than 30 drugs in current clinical use, other than those used in anesthesia, may interfere with neuromuscular transmission. This complication of drug therapy is unusual but has been well documented; over 200 cases have been reported.1 Awareness of the possibility of such an effect is important, since failure to recognize that a drug is responsible for, or is contributing to, a myasthenic syndrome may lead to unnecessary morbidity and even to a fatal outcome in what is potentially a reversible condition. Although clinically manifest neuromuscular blockade is uncommon, subclinical involvement is probably more frequent than is generally appreciated...

Publication Type: Journal Article
Publisher: Massachusetts Medical Society
URI: http://researchrepository.murdoch.edu.au/id/eprint/25389
Item Control Page Item Control Page